Alert archive / Tennessee / River Flood Warnings in 2018
River Flood Warning 111, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jun 1, 2018, 8:42 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 8:42 AM CDT (13:42 UTC)
- Expired
- Jun 1, 2018, 9:56 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:35 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 6:35 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 635 AM CDT Fri Jun 1 2018 .DISCUSSION... Updated for 12z Aviation Discussion. .PREV DISCUSSION... /issued 246 AM CDT Fri Jun 1 2018/ .DISCUSSION... Area of convection continues to push through the Mid-South at this time. The convection has been weakening over the last hour and expect this trend to continue through sunrise. A couple of the CAM models show the convection continuing to push south into North Mississippi through the morning hours. Tough forecast for today as lingering cloud cover and showers could keep temperatures a tad cooler especially across North Mississippi. Several of the CAM models indicate redevelopment of convection will occur along old outflow boundaries by this afternoon which would most likely occur across North Mississippi, but with the possible cooler temperatures it could limit the redevelopment. For now have left likely POPS during the afternoon hours for areas south of I-40. Saturday will be a hot and humid day across the area. Highs will reach into the lower to mid 90s while heat indices will be between 100-105 degrees. Relief from the hot and humid conditions will come Saturday Night as a cold front moves into the area. Showers and thunderstorms will develop ahead of the front with some becoming severe especially along and west of the Mississippi River. Surface high pressure will build into the Mid-South on Sunday as the upper flow aloft remains out of the Northwest through the middle of next week. Cooler and drier air will filter into the region thanks to the surface high. However, with the region remaining in northwest flow aloft, can't totally rule out an isolated shower or thunderstorm occurring with a disturbance moving through the northwest flow. KRM && .AVIATION... Showers and thunderstorms affecting all the sites during the first half of the period...with the strongest convection at MKL and TUP. Conditions VFR outside of storms with MVFR and IFR during storms. Later in the period skies expected to become scattered with light fog developing at TUP...MKL and JBR. Winds quite variable early...with higher gusts in new storms. Later this morning winds becoming more westerly at 7-11kts. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 4:13 AM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Fri Jun 1 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 413 AM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across Northeast Mississippi. Damaging winds and large hail will be the main threats. Heat indices may exceed 100 degrees over portions of Eastern Arkansas and West Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices will reach between 100 to 105 degrees on Saturday. Strong to severe storms will be possible late Saturday afternoon into Saturday Night ahead of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Jun 1, 2:54 AM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Memphis TN
254 AM CDT FRI JUN 1 2018
TNZ053>055-090>092-010900-
Hardeman TN-Henderson TN-Chester TN-Decatur TN-McNairy TN-Hardin TN-
254 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 AM CDT
FOR...
Southeastern Hardeman County in southwestern Tennessee...
Central Henderson County in southwestern Tennessee...
Central Chester County in southwestern Tennessee...
Decatur County in Middle Tennessee...
McNairy County in southwestern Tennessee...
Hardin County in southwestern Tennessee...
At 254 AM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Jacks Creek, or 9 miles southeast of Henderson,
moving east at 75 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Hardeman...central Henderson...central
Chester...Decatur...McNairy and Hardin Counties should monitor this
storm closely.
LAT...LON 3539 8798 3539 8803 3535 8801 3530 8802
3529 8798 3501 8799 3500 8895 3500 8896
3567 8847 3572 8804 3568 8802 3562 8804
3552 8797 3548 8799 3545 8804 3542 8803
3541 8797
TIME...MOT...LOC 0754Z 279DEG 63KT 3539 8850Special weather statement, Jun 1, 4:20 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
420 AM CDT FRI JUN 1 2018
ARZ009-MOZ113-115-011000-
Clay AR-Pemiscot MO-Dunklin MO-
420 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 AM CDT
FOR...
Eastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Dunklin County in southeastern Missouri...
At 420 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Saint Francis, or
near Piggott, moving southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Clay...Pemiscot and Dunklin Counties should monitor
this storm closely.
LAT...LON 3655 8995 3639 8997 3639 8975 3642 8974
3643 8973 3600 8971 3600 9017 3618 9021
3620 9020 3620 9022 3650 9028 3650 9022
3654 9021 3655 9019 3659 9019 3662 9016
3663 8996
TIME...MOT...LOC 0920Z 299DEG 23KT 3643 9013Special weather statement, Jun 1, 4:36 AM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
436 AM CDT FRI JUN 1 2018
MSZ009-014>016-011015-
Pontotoc MS-Union MS-Lee MS-Prentiss MS-
436 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 436 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Furrs, or over
Trace State Park, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc...southeastern Union...Lee and southwestern
Prentiss Counties should monitor this storm closely.
LAT...LON 3441 8903 3457 8855 3409 8855 3409 8872
3407 8872 3408 8923
TIME...MOT...LOC 0936Z 276DEG 39KT 3423 8890Special weather statement, Jun 1, 5:01 AM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
501 AM CDT FRI JUN 1 2018
MOZ115-TNZ001-019-048-011045-
Pemiscot MO-Lake TN-Lauderdale TN-Dyer TN-
501 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Pemiscot County in southeastern Missouri...
Southwestern Lake County in northwestern Tennessee...
Northeastern Lauderdale County in southwestern Tennessee...
Dyer County in northwestern Tennessee...
At 501 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Hayti Heights, or
near Hayti, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...southwestern Lake...northeastern Lauderdale and
Dyer Counties should monitor this storm closely.
LAT...LON 3626 8943 3625 8944 3622 8949 3621 8925
3588 8931 3588 8934 3582 8936 3580 8942
3590 8971 3589 8966 3593 8965 3594 8967
3591 8970 3595 8968 3600 8973 3600 8994
3638 8994
TIME...MOT...LOC 1001Z 305DEG 38KT 3623 8982Special weather statement, Jun 1, 6:10 AM CDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Memphis TN 610 AM CDT FRI JUN 1 2018 ARZ018-026-028-MOZ113-011145- Greene AR-Craighead AR-Mississippi AR-Dunklin MO- 610 AM CDT FRI JUN 1 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 AM CDT FOR... Southeastern Greene County in eastern Arkansas... Northeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southern Dunklin County in southeastern Missouri... At 610 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Cardwell, or 8 miles north of Leachville, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Greene...northeastern Craighead...northwestern Mississippi and southern Dunklin Counties should monitor this storm closely. LAT...LON 3613 8996 3582 8995 3591 9041 3616 9032 TIME...MOT...LOC 1110Z 270DEG 21KT 3604 9028
Special weather statement, Jun 1, 6:15 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
615 AM CDT FRI JUN 1 2018
TNZ051>053-011200-
Chester TN-Madison TN-Crockett TN-
615 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 AM CDT
FOR...
Northwestern Chester County in southwestern Tennessee...
Madison County in southwestern Tennessee...
Southeastern Crockett County in northwestern Tennessee...
At 615 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Holly Grove, or 11
miles west of Jackson, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Chester...Madison and southeastern Crockett
Counties should monitor this storm closely.
LAT...LON 3544 8859 3544 8908 3573 8905 3577 8861
3565 8861 3564 8860 3563 8860 3562 8861
3559 8861 3559 8860
TIME...MOT...LOC 1115Z 270DEG 21KT 3563 8902The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 50 min |
| Jun 1, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 44 min |
| Jun 1, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 43 min |
| Jun 1, 12:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 42 min |
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Weakley | 50 min |
| Jun 1, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 47 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 45 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 2 more | 52 min |
| Jun 1, 1:33 AM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Weakley | 117 min |
| Jun 1, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry | 52 min |
| Jun 1, 1:53 AM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison and 1 more | 31 min |
| Jun 1, 2:54 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | MEG | Dyer | 44 min |
| Jun 1, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 51 min |
| Jun 1, 5:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 18 min |
| Jun 1, 6:15 AM CDT | Special Weather Statement | MEG | Madison | 45 min |
| Jun 1, 6:26 AM CDT | Flash Flood Warning | MEG | Dyer | 3 hr |
| Jun 1, 6:50 AM CDT | Flash Flood Warning | MEG | Chester, Haywood, Madison | 3 hr |
| Jun 1, 10:32 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman | 3 hr |
| Jun 1, 2:18 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
| Jun 1, 4:36 AM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 39 min |
| Jun 1, 1:22 PM CDT | Special Weather Statement | MEG | Lafayette | 23 min |
| Jun 1, 1:40 PM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jun 1, 1:48 PM CDT | Special Weather Statement | MEG | Lafayette | 27 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Pontotoc, Union | 40 min |
| Jun 1, 2:35 PM CDT | Special Weather Statement | MEG | Panola | 40 min |
| Jun 1, 2:56 PM CDT | Areal Flood Advisory | MEG | Lafayette, Marshall, Panola | 2 hr |
| Jun 1, 2:57 PM CDT | Special Weather Statement | MEG | Lafayette | 33 min |
| Jun 1, 3:05 PM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 2 hr |
| Jun 1, 3:06 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 39 min |
| Jun 1, 3:39 PM CDT | Special Weather Statement | MEG | Tunica | 36 min |
| Jun 1, 3:48 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Tallahatchie, Yalobusha | 57 min |
| Jun 1, 4:18 PM CDT | Special Weather Statement | MEG | Tunica | 42 min |
| Jun 1, 4:45 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 45 min |
| Jun 1, 4:52 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman, Tunica | 113 min |
| Jun 1, 5:01 PM CDT | Special Weather Statement | MEG | Panola, Quitman | 44 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | MEG | Coahoma | 49 min |
| Jun 1, 5:36 PM CDT | Areal Flood Advisory | MEG | Coahoma, Quitman | 54 min |
| Jun 1, 5:50 PM CDT | Areal Flood Advisory | MEG | Panola, Quitman | 55 min |
| Jun 1, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 33 min |
| May 31, 10:07 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 38 min |
| May 31, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 33 min |
| May 31, 11:05 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 40 min |
| May 31, 11:15 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 30 min |
| May 31, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 33 min |
| Jun 1, 12:00 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 30 min |
| Jun 1, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Mississippi, Poinsett | 47 min |
| Jun 1, 5:43 PM CDT | Areal Flood Advisory | MEG | Lee, Phillips | 62 min |
| Jun 1, 6:44 PM CDT | Special Weather Statement | MEG | Phillips | 46 min |
Nearby
River Flood Warnings in Tennessee, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.